Texas, 2005

Damaging Winds in Texas, August 15, 2005

August 15, 2005 · NWS HGX · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 15, 9:10 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 15, 9:10 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1010 AM CDT MON AUG 15 2005

.DISCUSSION...
MOST SHWR/TSTM ACTIVITY HAS BEEN EAST OF THE CWA THIS MORNING WHERE
EXTREMELY DEEP MOISTURE IS PRESENT (>2 INCH PW). OVER MOST OF
THE CWA...SLIGHTLY LESS LAYER MOISTURE IS AVAILABLE...BUT STILL IN
THE 1.7 TO 2.0 INCH RANGE. CONVECTIVE TEMPS ARE GENERALLY IN THE
UPPER 80S. STILL HAVE IMPRESSIVE INSTABILITY WITH HEATING INTO THE
LOWER 90S. SO...BRIEF HEAVY DOWNPOURS AND AN A PULSE SVR TSTM OR TWO
IS DEFINITELY POSSIBLE THIS AFT AND EARLY THIS EVE. WITH THE NE FLOW
ALOFT...WE ARE ALREADY SEEING THICK CIRRUS CLOUD COVER MOVING IN
FROM THE NE DUE TO THE STORMS OFF TO THE E/NE. LOW CLOUDS ARE
PRESENT OVER THE WESTERN ZONES. COMPLICATED PART OF THE FORECAST IS
PICKING OUT PREFERRED AREAS OF TSTM DEVELOPMENT FOR THE AFT/EVE
HOURS GIVEN THE CHAOTIC CLOUD COVER FIELD AND SOME DIFFERENTIAL
HEATING EXPECTED. FOR NOW...WILL LEAVE POPS AT 50 PERCENT AREAWIDE.
UPPER LEVEL FLOW IS NOT AS DIVERGENT AS YESTERDAY OVER THE CWA...SO
WILL LIKELY NOT SEE QUITE AS MUCH COVERAGE AS WHAT HAPPENED YEST
AFT/EVE. NO MORNING UPDATE TO THE ZONES IS PLANNED...MAY TWEAK CLOUD
COVER AND MAKE A DEGREE OR TWO ADJUSTMENT TO THE HIGH TEMPS IN THE
GRIDS. 33
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      92  76  95  75  95 /  50  30  30  20  30
HOUSTON (IAH)              91  76  94  75  94 /  50  30  30  20  30
GALVESTON (GLS)            91  83  92  83  92 /  40  20  30  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 15, 9:40 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1040 AM CDT MON AUG 15 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-161200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
1040 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING...

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND MID-DAY
ACROSS THE AREA AND PERSIST INTO THE EVENING HOURS. THE
ATMOSPHERE OVER SOUTHEAST TEXAS IS VERY MOIST AND UNSTABLE. IN
AREAS WHERE THE ATMOSPHERE IS ABLE TO HEAT INTO THE LOWER 90S...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL LIKELY OCCUR.
THE SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS AND
LARGE HAIL. BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THE
STORMS TODAY. ALTHOUGH STORMS WILL MOVE NORTHWARD AT AROUND 20 MPH...
SOME TRAINING IS POSSIBLE...WHICH COULD LEAD TO A FEW SPOTS
RECEIVING 2 TO 3 INCHES OF RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 106 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
August 15, 1:30 PM CST to 1:33 PM CST
Where
Montgomery County, 5 mi NE of Magnolia
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
30.267, -95.683

Winds blew down several trees and damaged a few lawn decorations in residential subdivision.

Thunderstorm Wind, Harris

When
August 15, 1:33 PM CST to 1:37 PM CST
Where
Harris County, Humble
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
30.000, -95.250

Roof damage to local businesses.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469496, 5469541.